Louisiana, 2011Strong Wind in Louisiana, February 24, 2011
February 24, 2011 · NWS SHV · 1 event in 1 county or zone
Strong gradient wind gusts during the day of February 24th resulted in some wind damage in Bossier Parish.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient wind gusts during the day of February 24th resulted in some wind damage in Bossier Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 24, 11:52 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 24, 11:52 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CST THU FEB 24 2011
.DISCUSSION...
GUSTY DAY WITH WARM TEMPS DEVELOPING WITH BREAKS IN THE CLOUDS.
THE GOING FORECAST LOOKS GOOD WITH POPS/WEATHER EXPECTATIONS. SPC
HAS ISSUED A TORNADO WATCH THAT COVERS MUCH OF THE FOUR STATE AREA
UNTIL 00Z. ONLY CHANGES TO GRIDS AT THIS POINT WHERE TEMPS AND
WINDS...RAISED IN BOTH CASES. NEW PRODUCTS ON THE WAY.
&&
.AVIATION...
MVFR/IFR FLIGHT CONDITIONS WILL PREVAIL THROUGH THE EARLY AFTERNOON
WITH SOME TEMPORARY IMPROVEMENT AFTER 18Z AS CEILINGS CLIMB ABOVE
3KFT. VCTS CONDITIONS EXPECTED AFTER 18Z AS A COLD FRONT PUSHES
THROUGH THE REGION WITH THE TEMPO TSRA CONDITIONS EXPECTED AREAWIDE
BETWEEN 21Z AND 03Z. SOUTHERLY WINDS 10 TO 15 KTS INCREASING
BETWEEN 15 AND 20 KTS WITH GUST 25 TO 30 KTS AFTER 18Z...SHIFTING TO
THE NORTHWEST AFTER 00Z BEHIND THE COLD FRONT.
OTHERWISE...CONDITIONS IMPROVING TO VFR AS THE COLD FRONT MOVES
EAST. /05/
&&
.PREV DISCUSSION... /ISSUED 447 AM CST THU FEB 24 2011/
DISCUSSION...
AN ACTIVE DAY IS SLATED LATER TODAY/THIS EVENING...AS CONVECTION
HAS ALREADY FIRED ACROSS NW TX/CNTRL OK/NRN AR...AHEAD OF THE OPEN
UPPER TROUGH PROGRESSING E ACROSS THE 4 CORNERS REGION ATTM. THE WARM
FRONT CONTINUES TO DRIFT N THIS MORNING...AND EXTENDED FROM CNTRL
OK...INTO EXTREME NE TX N OF A SLR...TO TXK...TO JUST N OF AN ELD/LLQ
LINE AS OF 10Z. GIVEN A 40KT SWRLY LLJ IN PLACE ACROSS THE REGION...THIS
FRONT WILL CONTINUE TO LIFT N TODAY INTO ECNTRL OK/NRN AR...WITH MID
60S DEWPOINTS EXPECTED TO SPREAD FARTHER N ACROSS THE WARM SECTOR. SFC
CYCLOGENESIS IS UNDERWAY ALONG THE COLD FRONT ACROSS THE NW TX JUST E
OF CDS...WITH THE SFC LOW TRAVERSING NE ACROSS CNTRL OK ALONG THE
FRONTAL ZONE TODAY...AND INTO NRN AR BY LATE AFTERNOON/EARLY EVENING.
THE SHORT TERM PROGS HAVE STRENGTHENED THIS LOW BY A FEW MB
TODAY/TONIGHT...RESULTING IN A FASTER AND MORE EWD PROGRESSION OF THE
W TX DRYLINE...AS IT IS JUST E OF THE I-35 CORRIDOR OF CNTRL TX BY 21Z
JUST AHEAD OF THE APPROACHING UPPER TROUGH AXIS.
SCT CONVECTION SHOULD BEGIN FIRING ALONG THE DRYLINE BETWEEN
15-18Z...SPREADING/FILLING NE ACROSS NE TX/SE OK BY 18Z. MORNING
STRATUS WILL LIMIT INSULATION TODAY ACROSS NE TX/SE OK BEFORE THE
CONVECTION SPREADS ACROSS THESE AREAS...WITH THE STEEPEST LAPSE RATES
STILL WELL W OF THE REGION. HOWEVER...THE 00Z SHORT TERM PROGS
CONTINUE TO DEVELOP A PRE-FRONTAL SFC TROUGH BY AFTERNOON FROM DEEP E
TX NE INTO NW LA/SW AR S OF THE ADVANCING SFC LOW...WITH THIS TROUGH
FOCUSING STRONG MOISTURE CONVERGENCE BY MID AFTERNOON. LOW LEVEL SHEAR
WILL BE MAXIMIZED ALONG THIS BNDRY AS WELL...AS A 50-60KT SWRLY LLJ
DEVELOPS JUST AHEAD OF THE MAIN UPPER TROUGH AXIS. 0-3KM SRH/S OF
250-350 M2/S2 WILL BE CHARACTERIZED IN THE PRE-STORM ENVIRONMENT AS
WELL THIS AFTERNOON...MAINLY ACROSS N LA/SW AR...BUT THE PROGS REMAIN
RATHER WEAK ON SFC BASED CAPES /500-800 J/KG/. HOWEVER...DO BELIEVE
THAT WE WILL SEE BREAKS IN THE LOW STRATUS BY AFTERNOON ACROSS MUCH OF
NCNTRL LA/PARTS OF DEEP E TX...RESULTING IN TEMPS REACHING/SURPASSING
80 DEGREES. SHOULD THESE AREAS NOT MIX OUT AS MUCH AS WHAT THE 00Z NAM
INDICATES...THIS WOULD RESULT IN HIGHER LOW LEVEL INSTABILITY THAN
WHAT IS CURRENTLY PROGGED...IN AN ALREADY STRONGLY SHEARED/BUOYANT
ENVIRONMENT. THUS...WE COULD SEE DISCRETE CELLS DEVELOP ALONG THE PRE-
FRONTAL TROUGH THIS AFTERNOON AHEAD OF THE CONVECTION JUST AHEAD OF
THE APPROACHING DRYLINE...WITH THE THREAT FOR ISOLATED TORNADOES
POSSIBLE...ESPECIALLY ACROSS SW AR/N LA. LITTLE CHANGES WERE NEEDED TO
THE ONGOING POPS FOR TODAY...ALTHOUGH DID EXTEND SVR MENTION IN THE
FORECAST TO INCLUDE THE ENTIRE CWA. HOWEVER...DID REMOVE MENTION OF
HEAVY RAINFALL AS THIS THREAT WILL BE BRIEF AS A MORE LINEAR LINE
DEVELOPS BY LATE AFTERNOON/EARLY EVENING ALONG THE SFC TROUGH...AND
QUICKLY ADVANCES E OUT OF THE REGION PRIOR TO 06Z.
COOLER AND DRIER AIR WILL FOLLOW THE COLD FROPA OVERNIGHT...BUT DID
RAISE MIN TEMPS A BIT OVER THE SE SECTIONS OF NCNTRL LA...WHERE THE
COLD ADVECTION WILL BE LATER TO REACH THESE AREAS. A ZONAL FLOW ALOFT
BECOME ESTABLISHED ACROSS MUCH OF THE SRN CONUS FRIDAY/SATURDAY...WITH
SEASONAL TEMPS EXPECTED FRIDAY UNDER THE SWD BUILDING SFC RIDGE. TEMPS
WILL QUICKLY MODERATE SATURDAY UNDER INCREASING HEIGHT RISES...AND A
GRADUAL RETURN OF SRLY FLOW...AS THE NEXT CLOSED LOW DROPS SE ALONG
THE CA COAST SATURDAY...AND INTO THE 4-CORNERS REGION SUNDAY. THE 00Z
GFS HAS COME MORE IN LINE WITH YESTERDAY MORNING/S CANADIAN MODEL WITH
A SLOWER/OPEN TROUGH AS IT APPROACHES THE SRN PLAINS SUNDAY
AFTERNOON/EVENING...BEFORE ADVANCING INTO THE MS VALLEY MONDAY
MORNING. THE ECMWF REMAINS THE SLOWER OUTLIER...KEEPING THE SYSTEM
MORE CLOSED AS IT ENTERS NE OK/NW AR/SE KS MONDAY MORNING.
THE INCREASING PRESSURE GRADIENT WILL SEND A WARM FRONT BACK N ACROSS
THE REGION SATURDAY AFTERNOON/NIGHT...WITH ISENTROPIC UPGLIDE
CONTRIBUTING TO ISOLATED/WIDELY SCT SHRA/CONVECTION. HAVE CONCENTRATED
HIGH CHANCE POPS ACROSS MUCH OF THE REGION SUNDAY NIGHT...WITH THE
APPROACH OF THE MODIFYING DRYLINE/SFC TROUGH. AS WILL BE THE CASE
TODAY...COULD ALSO BE DEALING WITH CONSIDERABLE SVR WEATHER OUTBREAK
ACROSS THE SRN PLAINS/MS VALLEY REGION...AS CONSIDERABLE
SHEAR/INSTABILITY WILL OVERSPREAD THE WARM SECTOR AHEAD OF THE TROUGH.
GIVEN THE CURRENT TRACK OF THIS SYSTEM...IT APPEARS AS IF THE NRN HALF
OF THE REGION WILL BE MOST AFFECTED WITH THE SVR THREAT...BEFORE THE
SYSTEM QUICKLY DEPARTS THE REGION BY EARLY MONDAY. SEASONAL TEMPS AND
DRY CONDITIONS LOOK ON TAP THROUGHOUT THE REMAINDER OF THE
EXTENDED...AS A WNW FLOW ALOFT RESUMES.
PRELIMS TO FOLLOW BELOW...
15
AVIATION...
EXPECT MOSTLY MVFR AND PATCHY IFR FLIGHT CONDITIONS THIS MORNING
ACROSS THE FOUR STATE REGION...WITH CLOUDS AT MULTIPLE LEVELS. SOME
IMPROVEMENT EXPECTED EARLY IN THE AFTERNOON WITH CLOUD HEIGHTS
MOSTLY ABOVE 3 KFT...BUT ADDITIONAL FLIGHT HAZARDS WILL BE CREATED
BY SCATTERED TO NUMEROUS TSTMS. THE COVERAGE OF THE CONVECTION WILL
BE HIGHEST BETWEEN 21Z AND 03Z. SURFACE WINDS SOUTHERLY 10 TO 15 KTS
UNTIL 17Z THEN INCREASING BETWEEN 15 AND 20 KTS WITH GUST 25 TO
30 KTS. A COLD FRONT WILL FOLLOW THE TSTMS THIS EVENING...AND WILL
BE ALONG A KDEQ TO KJDD LINE BY 03Z AND A KMLU TO KDRI LINE BY 09Z.
VFR FLIGHT CONDITIONS TO FOLLOW THE FRONT WITH SURFACE WINDS
BECOMING NORTHWEST 10 TO 15 KTS. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 44 62 41 73 / 80 50 0 0 10
MLU 82 49 59 39 73 / 50 80 0 0 10
DEQ 72 37 57 35 68 / 90 20 0 0 0
TXK 74 39 58 40 70 / 90 30 0 0 0
ELD 77 43 58 35 70 / 80 60 0 0 0
TYR 74 40 62 46 73 / 90 10 0 0 10
GGG 76 42 61 44 73 / 90 20 0 0 10
LFK 78 49 67 45 74 / 70 30 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
24/05
Hazardous weather outlook, Feb 24, 12:12 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CST THU FEB 24 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1212 PM CST THU FEB 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
SOUTH ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...DEEP EAST
AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE FOUR
STATE AREA WILL CONTINUE OVER THE FOUR STATE AREA INTO THE EVENING
HOURS. THE STAGE HAS BEEN SET FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES
FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE I-30
CORRIDOR AHEAD OF THE DRY LINE NOW INTO THE DALLAS AREA. THIS
FEATURE WILL ADVANCE EASTWARD WITH THE COLD FRONT DROPPING IN
BEHIND DURING THIS EVENING. THE LARGE SCALE FORCING ASSOCIATED
WITH THIS UPPER LEVEL SYSTEM HAS BROUGHT IN THIS TORNADO THREAT
WHICH WILL EXIST ALL AFTERNOON WITH ANY SUPER CELLS THAT DEVELOP
AHEAD OF THE DEVELOPING LINE OF THUNDERSTORMS. AS THE LINE OF
WESTERN MOST LINE OF THUNDERSTORMS CONTINUES TO DEVELOP INTO A
SQUALL LINE...EXPECT A GREATER THREAT FOR DAMAGING WINDS...LARGE
HAIL...AND LOCALLY HEAVY RAINFALL ALL EVENING UNTIL EXITING NORTH
LOUISIANA AND SOUTH CENTRAL ARKANSAS PRIOR TO MIDNIGHT. COOLER AND
DRIER AIR WILL FOLLOW BEHIND A COLD FRONTAL PASSAGE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A MUCH STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN PLAINS SUNDAY AFTERNOON AND NIGHT...AND COULD RESULT IN
SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE
REGION ONCE AGAIN. AT THIS TIME...IT APPEARS AS IF AREAS ALONG AND
NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH
LOUISIANA WILL SEE THE GREATEST THREAT FOR SEVERE THUNDERSTORMS
SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS HAVE BEEN ACTIVATED FOR TORNADO WATCH 13...ADDITIONAL
ACTIVATION OF HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL MAY BE NEEDED FOR THIS EVENING.
24
In the hours before
Special weather statement, Feb 24, 2:49 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CST THU FEB 24 2011
TXZ136-149-242130-
CHEROKEE-SMITH-
249 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...MIXON...MOUNT SELMAN...REESE...TROUP...TYLER AND
WHITEHOUSE...
AT 244 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BERRYVILLE...OR 15 MILES
NORTHWEST OF JACKSONVILLE...MOVING NORTHEAST AT 60 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERStrong Wind, Bossier
- When
- February 24, 3:08 PM CST
- Where
- Bossier forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Insurance Company
- Coordinates
- 32.679, -93.605 (the zone’s center; the record gives no point)
A tree was downed on a home in Haughton, Louisiana causing minor damage.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, February 24 to 25, 20114 deaths · $1.0 million · EF2 · 31 events
- Tornadoes and Damaging Winds in Kentucky, February 24 to 28, 20111 injured · $640,000 · EF3 · 19 events
- Tornadoes and Flood in Tennessee, February 24, 20112 injured · $2.3 million · EF2 · 33 events
- Tornadoes and Damaging Winds in Mississippi, February 24, 2011$2.9 million · EF2 · 39 events
- Tornadoes and Flash Flooding in Tennessee, February 24, 2011$1.7 million · EF2 · 23 events
- Tornadoes and Flash Flooding in Arkansas, February 24, 20112 injured · $1.3 million · EF1 · 35 events
- Tornado and Damaging Winds in Louisiana, February 24, 2011$767,000 · EF1 · 4 events
- Tornado and Damaging Winds in Alabama, February 24 to 25, 2011$234,000 · EF0 · 52 events
- Tornado and Damaging Winds in Alabama, February 24 to 25, 2011$138,000 · EF0 · 36 events
- Flash Flooding and Damaging Winds in Arkansas, February 24, 2011$352,000 · 83 kt wind · 13 events
- Winter Storm and Heavy Snow in Nevada, February 24 to 25, 20112 injured · $250,000 · 3 events
- Winter Storm and Hail in Kansas, February 24, 20112 injured · $125,000 · 0.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276407.